West Virginia, 2016

High Wind in West Virginia, April 2 to 3, 2016

April 2 to 3, 2016 · NWS LWX · 16 events in 7 counties and zones

A strong cold front swung through the Mid-Atlantic. Surge of cold air advection immediately and then again after the frontal passage resulted in two rounds of strong winds, one with a squall line that formed along the front and another more pro-longed with the synoptic flow.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A strong cold front swung through the Mid-Atlantic. Surge of cold air advection immediately and then again after the frontal passage resulted in two rounds of strong winds, one with a squall line that formed along the front and another more pro-longed with the synoptic flow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Apr 2, 5:29 PM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 2, 5:29 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
629 PM EDT SAT APR 2 2016

.SYNOPSIS...
A STRONG COLD FRONT MOVE EAST THROUGH THE AREA THIS EVENING. HIGH
PRESSURE WILL BUILD OVERHEAD THROUGH SUNDAY NIGHT. ANOTHER COLD
FRONT WILL PASS THROUGH MONDAY AFTERNOON. HIGH PRESSURE WILL SHIFT
ACROSS THE AREA THROUGH MIDWEEK. YET ANOTHER COLD FRONT CROSSES
LATE IN THE WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
A COLD FNT IS NOW POSITIONED OVR ERN OH W/ A VORT MAX PUSHING INTO
CENTRAL OH. SVRL OH STATIONS ARE REPORTING WIND GUSTS OF OVR 50
KTS.

THIS LOW WILL TRACK ACROSS PA TONIGHT WITH THE ASSOCIATED COLD
FRONT CROSSING THE LWX CWA THIS EVENING TO MIDNIGHT. EXPECT A SQUALL
WITH THE FRONT...WITH SNOW ELEVATIONS QUICKLY DROPPING TO ABOUT 700
FT AND ALL RAIN BELOW. ANY MEASURABLE SNOW LOOKS TO BE ABOVE 1000 FT
AND AN INCH OR TWO LOOKS TO BE RELEGATED TO THE TYPICAL UPSLOPE
AREAS WEST FROM THE ALLEGHENY FRONT.

THE REAL STORY WITH THIS COLD FRONT WILL BE THE WIND. HIGH WIND
WARNING FOR NRN TIER OF COUNTIES IN MD (INCLUDING BALTIMORE METRO)
AND ALL COUNTIES WEST FROM THE BLUE RIDGE/CATOCTIN MTN. 50 KT ARE
ONLY IN THE GRIDS FOR HIGHER ELEVATIONS WEST OF THE BLUE RIDGE...BUT
NO ELEVATION WAS MENTIONED IN THE NPWLWX BECAUSE OF THE LIKELY SURGE
WITH THE COLD FRONT AND OCCASIONAL GUSTS TO 50 KT (UP TO 60 MPH) IN
THE TRAILING COLD AIR ADVECTION. LEFT A WIND ADVISORY FOR THE DC
METRO WHERE GUSTS LOOK TO GENERALLY BE IN THE MID 40S FOR KNOTS (UP
TO 50 MPH). SHOULD THOSE GUSTS IN DC BE A LITTLE HIGHER THEN A HIGH
WIND WARNING WOULD BE NECESSARY. ALSO LEFT PORTIONS OF CENTRAL VA
OUT OF THE WIND ADVISORY BASED ON CLIMATOLOGY FOR COLD FRONT FROM
THE WEST WIND EVENTS.

IT WILL BE COLD TONIGHT IN ADDITION TO THE WIND. FREEZE WARNING FOR
AREAS IN THE GROWING SEASON ROUGHLY WEST OF I-95. MID 30S MIN TEMPS
EAST OF THERE. WIND CHILLS...A RARE TERM FOR APRIL...WILL BE
SUBFREEZING ACROSS THE CWA WITH TEENS OR LESS WEST OF I-95. WIND
CHILLS AROUND ZERO IN THE ALLEGHENIES.

SUNDAY...LOW SHIFTS OFF NEW ENGLAND COAST AROUND SUNRISE WITH COLD
AIR ADVECTION ENDING FOR THE LWX CWA AROUND THAT TIME TOO. GRADIENT
STILL STRONG WITH 30 TO 40 MPH GUSTS COMMON THROUGH THE MORNING.
EXPECT THE WIND HEADLINES TO BE CANCELLED BEFORE THE NOON ENDING...
BUT WANTED TO MAINTAIN CONSISTENCY THERE. MAX TEMPS UPR 40S N AND
LOW 50S S.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
BY SUN EVE...CWFA WL ALREADY BE EXPERIENCING WAA. AM ANTICIPATING A
FAIRLY SUBSTANTIVE INCR IN CLDS...SPCLY NRN SHEN VLY-DC METRO NWD TO
THE M-D LINE...WHICH IS CLSR TO THE WMFNT. FOR THAT REASON...WENT ON
THE HIGH SIDE OF MIN-T GNDC. BELIEVE MOS IS GIVING TOO MUCH CREDIT
TO RADL COOLING.

LOPRES WL RIDE ALONG THIS BNDRY...AND WL EITHER BE CROSSING NE MD OR
PASSING JUST N OF THERE /LIKE METRO PHILLY/ BY MIDDAY MON. THIS WL
BE DRAGGING ANOTHER MEANINGFUL CDFNT ACRS THE CWFA MON AFTN. BEST
CHC AT PCPN WL BE COINCIDENT W/ THE FNT...AND HV LKLY POPS FOR THE
AFTN TIMEFRAME. GIVEN THE ISENT LIFT AHD OF IT THO...AM NOT
DISCOUNTING THE CHC DURING THE MRNG...SPCLY N OF SHD-DCA-NAK.

AFTR RISING INTO THE 60S DURING THE DAY...COLD AIR WL FUNNEL IN BHD
THE CDFNT...W/ ANOTHER ROUND OF GUSTY NW WINDS MON NGT. NOT
ANTICIPATING WINDS AS GUSTY AS TNGT...BUT G25-30 KT STILL PSBL.
TEMPS ONCE AGN LKLY TO DROP BLO FRZG...SO ANTHR FRZ WRNG MAY BE
REQD.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE WILL BUILD INTO THE REGION TUESDAY AND TUESDAY
NIGHT...BRINGING IN COOLER AND DRIER AIR WHICH WILL LEAD TO MUCH
BELOW NORMAL TEMPERATURES...NEARLY 15 TO 20 DEGREES BELOW NORMAL.
COLD TEMPERATURES AND DRY AIR WILL LINGER WEDNESDAY AS HIGH PRESSURE
MOVES OFF OF THE COAST. A MODEST SOUTHERLY FLOW WILL DEVELOP DURING
THE DAY INTO WEDNESDAY NIGHT.

THE CHANCE OF RAIN SHOWERS AND PERHAPS A RUMBLE OF THUNDER OR TWO
RETURNS WEDNESDAY NIGHT WITH A BETTER CHANCE OF RAIN SHOWERS AND
THUNDERSTORMS THURSDAY AS A COLD FRONT APPROACHES WITH GOOD UPPER
LEVEL ENERGY SUPPORT.

THE THREAT FOR ADDITIONAL RAIN SHOWERS OR THUNDERSTORMS WILL LINGER
THURSDAY NIGHT AND FRIDAY WITH ADDITIONAL UPPER LEVEL ENERGY MOVING
INTO THE REGION.

HIGH PRESSURE WILL PUSH INTO THE REGION FRIDAY NIGHT AND SATURDAY
BEHIND THE STRONG UPPER LEVEL TROUGH. ANOTHER RUSH OF COLDER AND
DRIER AIR WILL FOLLOW.

THERE IS LITTLE CONFIDENCE AT THIS TIME THAT BOTH THE EUROPEAN AND
GFS MODEL TRY TO SNEAK ANOTHER UPPER LEVEL DISTURBANCE INTO THE
REGION FRIDAY NIGHT AND SATURDAY BEFORE THE HIGH REACHES US. FOR
NOW...WE WILL HOLD OFF ON POPS UNTIL THERE IS BETTER CONFIDENCE AS
TO HOW STRONG THE UPPER LEVEL TROUGH IS IN OUR REGION.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
HIGH WIND TONIGHT AFTER A COLD FRONT. VFR THROUGH TAF PERIOD (EXCEPT
FOR BRIEF MVFR IN POTENTIAL RAIN SQUALL WITH COLD FRONT)...BUT LATE
EVENING/OVERNIGHT WLY/NWLY WINDS LOOK TO HAVE 40-45KT GUSTS. GUSTS
UP TO 50 KT FOR NRN DC METROS INCLUDING BWI. WINDS SLOWLY EASE
FROM WEST TO EAST SUNDAY WITH GUSTS BELOW 30 KT BY MID AFTERNOON.

SLY WINDS SUN NGT WL BE LGT AT SFC...BUT MAY BE 30-40 KT AT 2K FT.
THESE SPD DIFFS LKLY TO REMAIN INTO MON MRNG...AND MAY IMPACT THE
MRNG PUSH AS WELL.

CDFNT WL TRACK ACRS THE AREA MON AFTN...PROVIDING A PD OF SHRA. CUD
HV BRIEF FLGT RESTRICTIONS...BUT CVRG NMRS NOT CONTINUOUS. GUSTY NW
FLOW RETURNS MON NGT...25-30 KT.

VFR CONDITIONS EXPECTED TUESDAY AND TUESDAY NIGHT. NORTHWEST WINDS
WILL GUST 25 TO 30 KNOTS TUESDAY MORNING BEFORE GRADUALLY
DIMINISHING TUESDAY AFTERNOON. WINDS TUESDAY NIGHT WILL BECOME
NORTHEAST THEN SOUTHEAST AT AROUND 10 KNOTS WITH HIGHER GUSTS
IN THE EVENING.

&&

.MARINE...
LIGHT AND VARIABLE FLOW RAPIDLY INCREASES LATE THIS EVENING
BEHIND A COLD FRONT. STORM WARNING FOR ALL WATERS (EXCEPT GALE FOR
MIDDLE AND UPPER TIDAL POTOMAC) TONIGHT THROUGH SUNDAY MORNING.
HIGHEST GUSTS WITH A COLD FRONT THAT CROSSES FROM THE WEST LATE
THIS EVENING THROUGH THE OVERNIGHT. ALL WATERS SEE 40-45 KT WITH
AREAS IN THE STORM WARNING HAVING GUSTS AROUND 50 KNOTS. GUSTS
SLOWLY EASE SUNDAY MORNING WITH A SMALL CRAFT ADVISORY IN EFFECT
FOR THE AFTERNOON.

BLOWOUT TIDES EXPECTED AT LOW TIDE LATE TONIGHT THROUGH SUNDAY IN
THE POWERFUL NORTHWEST WINDS. VALUES 1-2FT BELOW MLLW. A MARINE
WEATHER STATEMENT IS FORTHCOMING.

SLY FLOW WL INCR SUN NGT...AND MAY CROSS INTO SCA TERRITORY OVNGT.
WINDS WL SWITCH ARND TO NW BHD A CFP MON AFTN. WINDS WL REMAIN W/IN
SCA CRITERIA THRU MON NGT.

SMALL CRAFT ADVISORY CONDITIONS TUESDAY WITH POSSIBLE GALE TUESDAY
MORNING. WINDS NORTHWEST 15 KNOTS GUSTS 25 TO 30 KNOTS...PERHAPS AS
HIGH AS 35 KNOTS TUESDAY MORNING. WINDS DIMINISHING THROUGHOUT THE
DAY TUESDAY AND TUESDAY NIGHT. NO MARINE HAZARDS EXPECTED TUESDAY
NIGHT.

&&

.FIRE WEATHER...
ELEVATED FIRE WX CONDITIONS LIKELY SUN OVER WRN MD AND ERN WV. THIS
AREA RECEIVED VERY LITTLE RAIN YESTERDAY OR TODAY. WILL HAVE TO WAIT
AND SEE ABOUT HOW MUCH RAIN FALLS WITH COLD FRONT THIS EVENING.
ALTHOUGH WINDS WILL BE DIMINISHING SUN AFTERNOON...AND TEMPERATURES
WILL BE LOW...IT STILL APPEARS WILL BE GUSTY ENOUGH. RH'S WILL
DROP TO 25% AS DEWPOINTS FALL TO NEAR 10F.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WIND ADVISORY FROM 11 PM THIS EVENING TO NOON EDT SUNDAY FOR
     DCZ001.
MD...HIGH WIND WARNING UNTIL NOON EDT SUNDAY FOR MDZ501.
     HIGH WIND WARNING UNTIL 10 AM EDT SUNDAY FOR MDZ003-004-502.
     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY FOR
     MDZ003>006-011-503>508.
     WIND ADVISORY FROM 11 PM THIS EVENING TO NOON EDT SUNDAY FOR
     MDZ013-016>018-504.
     HIGH WIND WARNING FROM 11 PM THIS EVENING TO NOON EDT SUNDAY
     FOR MDZ005-006-011-014-503-505>508.
VA...HIGH WIND WARNING UNTIL NOON EDT SUNDAY FOR VAZ503.
     HIGH WIND WARNING UNTIL 10 AM EDT SUNDAY FOR VAZ025>031-040-
     501-504-505-507-508.
     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY FOR
     VAZ025>031-036>040-050>053-501-502-505>508.
     WIND ADVISORY FROM 11 PM THIS EVENING TO NOON EDT SUNDAY FOR
     VAZ039-051>055-057-502-506.
WV...HIGH WIND WARNING UNTIL NOON EDT SUNDAY FOR WVZ501-503-505.
     HIGH WIND WARNING UNTIL 10 AM EDT SUNDAY FOR WVZ050>053-055-
     502-504-506.
     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY FOR
     WVZ051>053.
MARINE...SMALL CRAFT ADVISORY FROM NOON SUNDAY TO 6 AM EDT MONDAY FOR
     ANZ530>534-537>541-543.
     STORM WARNING UNTIL NOON EDT SUNDAY FOR ANZ530>534-537>543.
     SMALL CRAFT ADVISORY FROM NOON TO 6 PM EDT SUNDAY FOR ANZ535-
     536-542.
     GALE WARNING UNTIL NOON EDT SUNDAY FOR ANZ535-536.

&&

UPDATE...WOODY!
PRVS...BAJ/HTS/KLW
Hazardous weather outlook, Apr 2, 3:33 PM EST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
433 PM EDT SAT APR 2 2016

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-031045-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
433 PM EDT SAT APR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A HIGH WIND WARNING IS IN EFFECT TONIGHT FOR THE BALTIMORE METRO
AREA...A WIND ADVISORY IS IN EFFECT FOR THE REST OF THE AREA
TONIGHT.

A STORM WARNING IS IN EFFECT TONIGHT FOR THE CHESAPEAKE BAY AND
LOWER TIDAL POTOMAC...A GALE WARNING IS IN EFFECT TONIGHT FOR THE
UPPER TIDAL POTOMAC RIVER.

A FREEZE WARNING IS IN EFFECT TONIGHT FOR THE BALTIMORE METRO
AREA AND WESTERN WASHINGTON DC SUBURBS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE HIGH WIND WARNING AND WIND ADVISORY CONTINUE UNTIL NOON
SUNDAY.

THE STORM WARNING AND GALE WARNING CONTINUE UNTIL NOON SUNDAY.

THE FREEZE WARNING CONTINUES UNTIL 10 AM SUNDAY.

SUB-FREEZING TEMPERATURES ARE LIKELY MONDAY AND TUESDAY NIGHTS.
FREEZE WATCHES AND WARNINGS MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-031045-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE-
HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
433 PM EDT SAT APR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A HIGH WIND WARNING BEGINS THIS EVENING FOR AREAS ALONG THE BLUE
RIDGE AND WEST AND LATE EVENING FOR NORTH-CENTRAL MARYLAND. A WIND
ADVISORY STARTS LATE THIS EVENING FOR NORTH-CENTRAL VIRGINIA AND
THE WASHINGTON DC METRO.

A FREEZE WARNING IS IN EFFECT EAST FROM THE SHENANDOAH VALLEY AND
WEST-CENTRAL MARYLAND AT MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE HIGH WIND WARNING AND WIND ADVISORY CONTINUES INTO OR THROUGH
SUNDAY MORNING.

THE FREEZE WARNING CONTINUES INTO MID SUNDAY MORNING.

SUB-FREEZING TEMPERATURES ARE POSSIBLE SUNDAY NIGHT...AND ARE
EXPECTED MONDAY NIGHT AND TUESDAY NIGHTS. FREEZE WATCHES AND
WARNINGS ARE EXPECTED FOR AREAS WITH AN ACTIVE GROWING SEASON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 high wind. Local standard time, as filed.

High Wind, Eastern Grant

When
April 2, 7:00 PM EST
Where
Eastern Grant forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.105, -79.196 (the zone’s center; the record gives no point)

A large tree was reported down blocking half of Durgon Rd in Welton.

High Wind, Berkeley

When
April 2, 7:55 PM EST
Where
Berkeley forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
39.464, -78.027 (the zone’s center; the record gives no point)

MRB reported 61 mph. Gusts between 51 and 61 mph were reported around the county.

High Wind, Hampshire

When
April 2, 8:00 PM EST
Where
Hampshire forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.317, -78.614 (the zone’s center; the record gives no point)

Multiple trees reported down around Romney, Slanesville and Augusta.

High Wind, Hardy

When
April 2, 8:30 PM EST
Where
Hardy forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.008, -78.858 (the zone’s center; the record gives no point)

Multiple trees reported down around Mathias.

High Wind, Jefferson

When
April 2, 8:30 PM EST
Where
Jefferson forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.308, -77.863 (the zone’s center; the record gives no point)

Numerous trees and wires were reported down across Charles Town.

High Wind, Eastern Mineral

When
April 2, 8:30 PM EST
Where
Eastern Mineral forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.415, -78.944 (the zone’s center; the record gives no point)

A tree was reported down on Waxler Rd in McCoole.

High Wind, Eastern Mineral

When
April 2, 8:30 PM EST
Where
Eastern Mineral forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.415, -78.944 (the zone’s center; the record gives no point)

A tree was reported down on Knobley Rd near Short Gap.

High Wind, Eastern Mineral

When
April 2, 8:30 PM EST
Where
Eastern Mineral forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.415, -78.944 (the zone’s center; the record gives no point)

A tree was reported down on Route 46 in Fort Ashby.

High Wind, Eastern Grant

When
April 2, 9:00 PM EST
Where
Eastern Grant forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.105, -79.196 (the zone’s center; the record gives no point)

Trees down blocking lanes on the North Fork Highway near Corners Rd.

High Wind, Hampshire

When
April 2, 9:00 PM EST
Where
Hampshire forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.317, -78.614 (the zone’s center; the record gives no point)

Trees down across Capon Bridge.

High Wind, Berkeley

When
April 2, 9:59 PM EST
Where
Berkeley forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.464, -78.027 (the zone’s center; the record gives no point)

A large tree was reported down at Bower Rd between Sulphur Springs Rd and Paynes Ford Rd in Kerneysville.

High Wind, Eastern Grant

When
April 2, 10:30 PM EST
Where
Eastern Grant forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.105, -79.196 (the zone’s center; the record gives no point)

A tree was down blocking Henry Dobbin Highway near Tucker County Line.

High Wind, Eastern Grant

When
April 2, 11:41 PM EST
Where
Eastern Grant forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.105, -79.196 (the zone’s center; the record gives no point)

A tree was reported down blocking one lane of Laurel Dale Rd.

High Wind, Eastern Grant

When
April 3, 1:00 AM EST
Where
Eastern Grant forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.105, -79.196 (the zone’s center; the record gives no point)

Multiple trees were reported down on US 220 and Business Park Dr in Petersburg.

High Wind, Eastern Grant

When
April 3, 3:00 AM EST
Where
Eastern Grant forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.105, -79.196 (the zone’s center; the record gives no point)

A large tree was reported down and blocking Patterson Creek Rd in Purgitsville.

High Wind, Eastern Pendleton

When
April 3, 8:00 AM EST
Where
Eastern Pendleton forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.681, -79.351 (the zone’s center; the record gives no point)

Multiple trees reported down in Deer Run over Routes 220 and 33.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2016Every state in 2016This day in weather historyWarnings in West Virginia, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 629336, 629335, 629337, 629338, 629340, 629342, 629344, 629346, 629361, 629362, 629363, 629366, 629367, 629369, 629371, 629372.